Alert archive / Montana / River Flood Warnings in 2025
River Flood Warning 2, NWS Missoula, MT
NWS Missoula, MT issued this river flood warning at Dec 11, 2025, 6:17 AM MST for Lincoln County, Montana. It took effect at Dec 11, 2025, 6:55 AM MST. It was in force for 27 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 11, 2025, 6:17 AM MST (13:17 UTC)
- In effect from
- Dec 11, 2025, 6:55 AM MST
- Expired
- Dec 12, 2025, 9:28 AM MST
- In force
- 27 hr
- Issued by
- NWS Missoula, MT
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lincoln County, MT
The radar
The Missoula radar (KMSX), 165 km from the middle of the area, began a volume at 13:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Fisher River near Libby (FISM8). The gauge peaked at 7.64 ft at Dec 11, 2025, 10:00 PM MST.
- Action stage
- 7 ft
- Minor stage
- 7.5 ft
- Moderate stage
- 8.5 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12302055, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
765
WGUS45 KMSO 111317
FLWMSO
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Missoula MT
617 AM MST Thu Dec 11 2025
...The National Weather Service in Missoula MT has issued a Flood
Warning for the following rivers in Montana...
Fisher River Near Libby affecting Lincoln County.
.Heavy rain will fall on a deep primed snowpack leading to the melt
increasing. Flows in rivers will increase quickly and reach critical
levels.
For the Fisher River...including Near Libby...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued Friday evening at 630 PM MST.
&&
MTC053-130130-
/O.NEW.KMSO.FL.W.0002.251212T0442Z-000000T0000Z/
/FISM8.1.RS.251212T0442Z.251212T1200Z.251212T1848Z.NO/
617 AM MST Thu Dec 11 2025
...FLOOD WARNING IN EFFECT FROM THIS EVENING UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Fisher River near Near Libby.
* WHEN...From this evening until further notice.
* IMPACTS...At 7.5 feet, Flooding affects low lying areas adjacent
to the river. Flooding also causes minor washouts along Fisher
River Road.
At 9.0 feet, Flooding affects low lying homes and roads adjacent
to the river. Flooding affects Fisher River Road and several flood
prone areas along the road.
* ADDITIONAL DETAILS...
- At 5:45 AM MST Thursday the stage was 6.7 feet.
- Bankfull stage is 7.5 feet.
- Forecast...The river will rise above flood stage late this
evening to 7.6 feet late tonight. It will then fall below
flood stage late tomorrow morning to 5.5 feet early Tuesday
morning. It will rise to 5.9 feet Wednesday afternoon. It
will then fall to 5.3 feet Friday, December 19. It will then
rise again but remain below flood stage.
- Flood stage is 7.5 feet.
- Flood History...This crest compares to a previous crest of
6.7 feet on 06/16/2022.
- https://www.weather.gov/mso/hydrology
&&
LAT...LON 4834 11537 4840 11524 4825 11518 4817 11518
4811 11525 4806 11533 4813 11541 4819 11537
4827 11536
$$3 follow-up statements
833
WGUS85 KMSO 111355
FLSMSO
Flood Statement
National Weather Service Missoula MT
655 AM MST Thu Dec 11 2025
...The Flood Warning is extended for the following rivers in
Montana...
Fisher River Near Libby affecting Lincoln County.
.Heavy rain will fall on a deep primed snowpack leading to the melt
increasing. Flows in rivers will increase quickly and reach critical
levels.
For the Fisher River...including Near Libby...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued Friday evening at 700 PM MST.
&&
MTC053-130200-
/O.EXT.KMSO.FL.W.0002.251211T1355Z-000000T0000Z/
/FISM8.1.RS.251212T0442Z.251212T1200Z.251212T1848Z.NO/
655 AM MST Thu Dec 11 2025
...FLOOD WARNING NOW IN EFFECT FROM THIS MORNING UNTIL FURTHER
NOTICE...
* WHAT...Flooding is occurring and is expected to continue through
this afternoon and evening.
* WHERE...Fisher River near Near Libby.
* WHEN...From this morning until further notice.
* IMPACTS...At 7.5 feet, Flooding affects low lying areas adjacent
to the river. Flooding also causes minor washouts along Fisher
River Road.
At 9.0 feet, Flooding affects low lying homes and roads adjacent
to the river. Flooding affects Fisher River Road and several flood
prone areas along the road.
* ADDITIONAL DETAILS...
- At 5:45 AM MST Thursday the stage was 6.7 feet.
- Bankfull stage is 7.5 feet.
- Forecast...The river will rise above flood stage late this
evening to 7.6 feet late tonight. It will then fall below
flood stage late tomorrow morning to 5.5 feet early Tuesday
morning. It will rise to 5.9 feet Wednesday afternoon. It
will then fall to 5.3 feet Friday, December 19. It will then
rise again but remain below flood stage.
- Flood stage is 7.5 feet.
- Flood History...This crest compares to a previous crest of
6.7 feet on 06/16/2022.
- https://www.weather.gov/mso/hydrology
&&
LAT...LON 4834 11537 4840 11524 4825 11518 4817 11518
4811 11525 4806 11533 4813 11541 4819 11537
4827 11536
$$533
WGUS85 KMSO 111851
FLSMSO
Flood Statement
National Weather Service Missoula MT
1151 AM MST Thu Dec 11 2025
...The Flood Warning continues for the following rivers in Montana...
Fisher River Near Libby affecting Lincoln County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued late Friday night at midnight MST.
&&
MTC053-130700-
/O.CON.KMSO.FL.W.0002.000000T0000Z-000000T0000Z/
/FISM8.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1151 AM MST Thu Dec 11 2025
...FLOOD WARNING FOR SNOWMELT REMAINS IN EFFECT UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is ongoing.
* WHERE...Fisher River near Near Libby.
* WHEN...Until further notice.
* IMPACTS...At 7.5 feet, Flooding affects low lying areas adjacent
to the river. Flooding also causes minor washouts along Fisher
River Road.
At 9.0 feet, Flooding affects low lying homes and roads adjacent
to the river. Flooding affects Fisher River Road and several flood
prone areas along the road.
* ADDITIONAL DETAILS...
- At 10:45 AM MST Thursday the stage was 7.2 feet.
- Bankfull stage is 7.5 feet.
- Forecast...The river will rise to flood stage late tonight.
It will then fall to 5.4 feet late Monday evening. It will
rise to 6.2 feet late Wednesday evening. It will then fall
again and remain below flood stage.
- Flood stage is 7.5 feet.
- Flood History...This crest compares to a previous crest of
6.7 feet on 06/16/2022.
- https://www.weather.gov/mso/hydrology
&&
LAT...LON 4834 11537 4840 11524 4825 11518 4817 11518
4811 11525 4806 11533 4813 11541 4819 11537
4827 11536
$$063
WGUS85 KMSO 121628
FLSMSO
Flood Statement
National Weather Service Missoula MT
928 AM MST Fri Dec 12 2025
...The Flood Warning is cancelled for the following rivers in
Montana...
Fisher River Near Libby affecting Lincoln County.
MTC053-121730-
/O.CAN.KMSO.FL.W.0002.000000T0000Z-000000T0000Z/
/FISM8.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.NO/
928 AM MST Fri Dec 12 2025
...FLOOD WARNING FOR RAIN AND SNOWMELT IS CANCELLED...
The Flood Warning is cancelled for
the Fisher River Near Libby.
* ADDITIONAL DETAILS...
- At 8:45 AM MST Friday the stage was 7.0 feet.
- Bankfull stage is 7.5 feet.
- Forecast...The river will remain below flood stage.
- https://www.weather.gov/mso/hydrology
&&
LAT...LON 4834 11537 4840 11524 4825 11518 4817 11518
4811 11525 4806 11533 4813 11541 4819 11537
4827 11536
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this river flood warning went out at Dec 11, 4:04 AM MST, 2 hours 13 minutes earlier.
Area forecast discussion, Dec 11, 4:04 AM MST, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
404 AM MST Thu Dec 11 2025
.DISCUSSION...
KEY MESSAGES:
- Heavy rain and flooding threats shift further north towards NW
Montana.
- Record warm overnight lows will aid in snow melt through Friday
morning.
- Snow returns to northwest Montana, and especially the Seeley-
Swan Valley tonight.
Strong mid level winds along with stable mountain layer has
allowed for the development of mountain waves to form over the
Northern Rockies. Localized areas throughout the region, but
particularly in the broader valleys have experienced wind gusts up
to 50 mph throughout the night. These winds have caused trees and
power lines to fall due to the wet soil. The winds are expected to
diminish throughout the day.
The plume of moisture associated with the atmospheric river has
shift to the north along the Canadian border. The excessive
rainfall along with snow melt has created flooding of small
streams across Lincoln county. The Yaak river near Troy is now
forecasted to hit minor flood stage later today.
The moisture is anticipated to shift southward and be more over
north central Idaho and west central Montana by this afternoon.
This shift could cause more areas to be affected by flooding
later, so a flood watch continue for the areas that have the best
chance of being affected.
Tonight some arctic air is expected to push over the Continental
Divide around Glacier National Park. This colder air will cause
snow levels to drop dramatically allowing for the potential of a
couple of inches of new snow and maybe even pockets of freezing
rain.
The atmospheric river moves northward and out of the region by
Friday as a ridge of high pressure builds along the Pacific coast.
The ridge slides over the region by this weekend causing a drying
trend, but valley inversions along with fog and low stratus could
become an issue. The Northern Rockies appear to move back in to an
active weather pattern by Tuesday of next week.
&&
.AVIATION...The atmospheric river continues across northwest
Montana this morning causing low ceilings and reduced visibility
especially to KGPI. The moisture stream shifts slightly to the
south throughout the day aligning more over north central Idaho
and west central Montana having more of an impact over KMSO by the
afternoon. Another concern today, especially during the morning
hours, is the strong mid level winds along with a mountain top
stable layer. These conditions are creating mountain waves over
the Northern Rockies producing localized strong westerly winds
along with significant wind shear. The winds are expected to
decrease throughout the morning.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Flood Watch through this afternoon for Flathead/Mission
Valleys...Kootenai/Cabinet Region...Lower Clark Fork
Region...Potomac/Seeley Lake Region...West Glacier Region.
Wind Advisory until 8 AM MST this morning for Flathead/Mission
Valleys...Kootenai/Cabinet Region...Potomac/Seeley Lake
Region...West Glacier Region.
ID...Flood Watch through this afternoon for Northern Clearwater
Mountains...Orofino/Grangeville Region.
&&In the hours before
Local storm report, Dec 11, 5:35 AM MST, 42 minutes before
Preliminary Local Storm Report
National Weather Service Missoula MT
535 AM MST Thu Dec 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM Non-Tstm Wnd Gst 9 NE Bigfork 48.15N 113.93W
12/11/2025 M72 MPH Flathead MT Mesonet
Mesonet station MAEMT Mount Aeneas.
1159 AM Non-Tstm Wnd Gst 5 E Evaro 47.04N 113.99W
12/10/2025 M66 MPH Missoula MT Mesonet
Mesonet station PNTM8 Point 6.
0300 AM Non-Tstm Wnd Gst 11 NE Stryker 48.76N 114.58W
12/11/2025 M63 MPH Flathead MT Mesonet
Mesonet station LKMMT Link Mountain.
0100 AM Non-Tstm Wnd Gst 3 WSW Blacktail - Railr 48.26N 113.50W
12/11/2025 M61 MPH Flathead MT Mesonet
Mesonet station SNSLP 2.9 W Blacktail -
Railroad ID (GNP).
0309 AM Non-Tstm Wnd Gst 6 WSW Trailcreek 48.88N 114.51W
12/11/2025 M60 MPH Flathead MT Mesonet
Mesonet station CYFM8 Hornet Mountain.
1110 PM Non-Tstm Wnd Gst 19 E Swan Lake 47.90N 113.44W
12/10/2025 M55 MPH Flathead MT Mesonet
Mesonet station TT727 Spotted Bear Lookout.
0245 AM Non-Tstm Wnd Gst 2 N Charlos Heights 46.16N 114.17W
12/11/2025 M53 MPH Ravalli MT Mesonet
Mesonet station MTM77 Charlo Heights Mda.
0110 AM Non-Tstm Wnd Gst 3 NNE Lake Mary Ronan 47.98N 114.36W
12/11/2025 M51 MPH Flathead MT Mesonet
Mesonet station TT726 Blacktail.
0400 AM Non-Tstm Wnd Gst 3 NNW Logan Pass 48.74N 113.74W
12/11/2025 M51 MPH Flathead MT Mesonet
Mesonet station GDNWL 3.3 N Logan Pass
(GNP).
1245 AM Non-Tstm Wnd Gst 1 SW Evaro 47.02N 114.11W
12/11/2025 M50 MPH Missoula MT Mesonet
Mesonet station MTEVH Evaro Hill Us-93 Mp
5.5.
1230 PM Non-Tstm Wnd Gst Ronan 47.53N 114.09W
12/10/2025 M50 MPH Lake MT Mesonet
Mesonet station AT965 Ronan.
1215 AM Non-Tstm Wnd Gst 2 E Camas 47.61N 114.62W
12/11/2025 M49 MPH Sanders MT Mesonet
Mesonet station HOTM8 1 SW Hot Springs.
0209 PM Non-Tstm Wnd Gst 4 WNW Darby 46.04N 114.26W
12/10/2025 M49 MPH Ravalli MT Mesonet
Mesonet station LRCM8 4 WNW Darby.
0315 AM Non-Tstm Wnd Gst 1 E Hamilton 46.25N 114.13W
12/11/2025 M49 MPH Ravalli MT AWOS
AWOS station KHRF 1 E Hamilton.
0500 PM Non-Tstm Wnd Gst 3 SW Pinnacle 48.32N 113.69W
12/10/2025 M49 MPH Flathead MT Mesonet
Mesonet station TRWMT Tunnel Ridge Wind.
1045 PM Non-Tstm Wnd Gst 5 NW East Portal 47.45N 115.70W
12/10/2025 M48 MPH Mineral MT Mesonet
Mesonet station MTLPS 4.8 NW East Portal (MT
DOT).
1119 PM Non-Tstm Wnd Gst 4 WNW Taft 47.45N 115.67W
12/10/2025 M47 MPH Mineral MT ASOS
ASOS station KMLP Mullan Pass Vor.
0330 AM Non-Tstm Wnd Gst 1 W Hungry Horse 48.38N 114.08W
12/11/2025 M46 MPH Flathead MT Mesonet
Mesonet station MTHGH Hungry Horse.
1000 AM Non-Tstm Wnd Gst 1 E Gilmore 44.46N 113.24W
12/10/2025 M46 MPH Lemhi ID Mesonet
Mesonet station 2993 D6 - Gilmore Summit.
1048 PM Non-Tstm Wnd Gst 4 S Grangeville 45.86N 116.12W
12/10/2025 M46 MPH Idaho ID Mesonet
Mesonet station AS773 High Camp.
0130 AM Non-Tstm Wnd Gst 3 NNW Polson 47.73N 114.19W
12/11/2025 M45 MPH Lake MT Mesonet
Mesonet station EW6663 Polson.
1003 AM Non-Tstm Wnd Gst 3 NW Pollock 45.34N 116.39W
12/10/2025 M45 MPH Idaho ID Mesonet
Mesonet station FW8176 Pollock.
1255 AM Non-Tstm Wnd Gst 1 WNW Plains 47.47N 114.90W
12/11/2025 M44 MPH Sanders MT AWOS
AWOS station KS34 Plains.
0715 PM Non-Tstm Wnd Gst 2 N Grangeville 45.95N 116.12W
12/10/2025 M43 MPH Idaho ID AWOS
AWOS station KGIC Grangeville.
0345 AM Non-Tstm Wnd Gst Garrison 46.52N 112.81W
12/11/2025 M42 MPH Powell MT Mesonet
Mesonet station MTGAR Garrison (MT DOT).
0330 AM Non-Tstm Wnd Gst 2 ENE Clearwater 47.01N 113.33W
12/11/2025 M42 MPH Missoula MT Mesonet
Mesonet station CLWM8 Clearwater.
1245 AM Non-Tstm Wnd Gst 5 ENE Lonepine 47.72N 114.54W
12/11/2025 M42 MPH Lake MT Mesonet
Mesonet station MTM58 4.8 E Lonepine
(MT-MESO).
1130 PM Non-Tstm Wnd Gst 2 WNW Butte 46.01N 112.56W
12/10/2025 M41 MPH Silver Bow MT Mesonet
Mesonet station MTM46 1.5 W Butte (MT-MESO).
0609 PM Non-Tstm Wnd Gst 13 ENE Sula 45.93N 113.74W
12/10/2025 M41 MPH Ravalli MT Mesonet
Mesonet station TEPM8 Tepee Pt.
1112 PM Non-Tstm Wnd Gst 4 E Corvallis 46.32N 114.04W
12/10/2025 M41 MPH Ravalli MT Mesonet
Mesonet station TT701 Soft Rock.
0400 AM Non-Tstm Wnd Gst 3 S Clearwater 46.96N 113.37W
12/11/2025 M41 MPH Missoula MT Mesonet
Mesonet station MTM08 2.8 S Clearwater
(MT-MESO).
1200 AM Non-Tstm Wnd Gst 3 WSW Georgetown 46.19N 113.30W
12/11/2025 M41 MPH Granite MT Mesonet
Mesonet station MTGTL 2.7 W Georgetown (MT
DOT).
0948 AM Non-Tstm Wnd Gst 6 E Yellowjacket 44.99N 114.42W
12/10/2025 M41 MPH Lemhi ID Mesonet
Mesonet station BAEI1 Red Rock Peak.
0836 PM Non-Tstm Wnd Gst 3 SW Salmon 45.15N 113.95W
12/10/2025 M41 MPH Lemhi ID Mesonet
Mesonet station SMYI1 Salmon.
0930 PM Non-Tstm Wnd Gst 4 NNW Racetrack 46.34N 112.77W
12/10/2025 M40 MPH Powell MT Mesonet
Mesonet station DRLM 4.0 N Racetrack
(AGRIMET).
0115 AM Non-Tstm Wnd Gst 6 E Lonepine 47.70N 114.51W
12/11/2025 M40 MPH Lake MT Mesonet
Mesonet station MTM57 5.7 E Lonepine
(MT-MESO).
0341 AM Non-Tstm Wnd Gst 4 NE Arlee 47.21N 114.03W
12/11/2025 M40 MPH Lake MT Mesonet
Mesonet station PSTM8 4 NE Arlee.
0500 AM Non-Tstm Wnd Gst Moiese 47.37N 114.26W
12/11/2025 M40 MPH Lake MT Mesonet
Mesonet station MTM94 Cskt Bison Range.
0203 AM Non-Tstm Wnd Gst 25 NW Shoup 45.65N 114.63W
12/11/2025 M40 MPH Idaho ID Mesonet
Mesonet station HHAI1 Hells Half Acre Mtn.
0315 AM Non-Tstm Wnd Gst 3 SSE Ferdinand 46.11N 116.35W
12/11/2025 M40 MPH Idaho ID Mesonet
Mesonet station 2992 D2 - Frei Hill.
&&The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 12:33 AM MST | Areal Flood Advisory | MSO | Lincoln | 10 hr |
| Dec 11, 3:29 AM MST | River Flood Warning | MSO | Lincoln | 26 hr |
| Dec 11, 7:14 AM MST | Areal Flood Warning | MSO | Lincoln | 10 hr |
| Dec 11, 8:09 AM MST | Areal Flood Warning | MSO | Sanders | 9 hr |
| Dec 11, 12:40 PM MST | Winter Weather Advisory | MSO | Flathead, Lake | 40 hr |
Nearby
River Flood Warnings in Montana, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.